MAUDE Adverse Event Report: MCKESSON MCKESSON; INFANT HEEL WARMER

MCKESSON MCKESSON; INFANT HEEL WARMER
Model Number 59-45HW
Health Effect - Clinical Codes Burn, Thermal (2530); Partial thickness (Second Degree) Burn (2694)
Date of Event 06/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
One (b)(6), child was brought to clinic for metabolic screening.A heel warmer was applied to the left foot for heel stick.The screening was incomplete so another heel warmer was placed on the right foot.The screening was completed with no notable blisters.On (b)(6), two other nurses noted that the heel warmers were too warm.Supervisor was notified and product was withdrawn from use.On june 13th, the parent emailed a complaint and pictures of the child with blisters on feet bilaterally.A telephone call was attempted and message left to call clinic.On june 15th, an email was sent to the parent to contact the clinic.On june 19th, the parent responded stating that the child was seen in er and referred to a hospital burn center.The child is recovering.

Brand Name
MCKESSON
Common Device Name
INFANT HEEL WARMER
Manufacturer (Section D)
MCKESSON
MDR Report Key6666594
Report NumberMW5070601
Device Sequence Number969070
Product Code MPO
UDI-Device Identifier10612479153421
UDI-Public10612479153421
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number59-45HW
Device Lot NumberLP-49801104
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 DA
Patient Weight3